The Annals of Mathematical Statistics

The Frequency Distribution of Deviates from Means and Regression Lines in Samples from a Multivariate Normal Population

D. J. Finney

Full-text: Open access

Abstract

The joint frequency distribution has been found for any set of the $(n - k)$ deviates from their sample mean of each of the $t$ variates in a sample from a multivariate normal population. Expressions for the variance of any single deviate in this distribution, the correlation coefficient between any pair of deviates, and certain partial coerrelation coefficients between any pair have also been obtained. These results have been generalized so as to include the corresponding properties of deviates from a set of $t$ multiple linear regression equations estimated from the sample, the $m$ independent variates being the same for each of the $t$ dependent.

Article information

Source
Ann. Math. Statist., Volume 17, Number 3 (1946), 344-349.

Dates
First available in Project Euclid: 28 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aoms/1177730947

Digital Object Identifier
doi:10.1214/aoms/1177730947

Mathematical Reviews number (MathSciNet)
MR17492

Zentralblatt MATH identifier
0063.01377

JSTOR
links.jstor.org

Citation

Finney, D. J. The Frequency Distribution of Deviates from Means and Regression Lines in Samples from a Multivariate Normal Population. Ann. Math. Statist. 17 (1946), no. 3, 344--349. doi:10.1214/aoms/1177730947. https://projecteuclid.org/euclid.aoms/1177730947


Export citation